Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 13, 2021, 10:37 PM EDT for Dade County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 10:37 PM EDT (02:37 UTC)
- Expired
- Jun 13, 2021, 11:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 58 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1759 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
450
WWUS82 KFFC 140237
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
1037 PM EDT Sun Jun 13 2021
GAZ001-140300-
Dade GA-
1037 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR DADE COUNTY UNTIL 1100 PM EDT...
At 1036 PM EDT...a strong thunderstorm was over Hicks Gap S.p., or 10
miles west of Chattanooga...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Trenton, Stephensville, New England, Morganville, Hooker, Cloudland
Canyon State Park, Cole City and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3498 8537 3495 8538 3487 8544 3483 8545
3478 8545 3479 8557 3498 8560
TIME...MOT...LOC 0236Z 032DEG 14KT 3503 8543
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 13, 3:16 PM EDT, 7 hours 21 minutes earlier.
Area forecast discussion, Jun 13, 3:16 PM EDT, 7 hours 21 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 316 PM EDT Sun Jun 13 2021 .SHORT TERM /Tonight through Monday Night/... Cannot rule out some late isolated convective triggering across the area, but the greater chances are going to be in the NE mtns for orographic enhancement and central GA closer to the moisture axis and weak lobe of upper trough energy. Otherwise expect a pretty quiet overnight with mostly clear skies and calm winds with some patchy fog for the morning. A weak front and fairly narrow band of deeper enhanced moisture will traverse across the area for Monday ahead of the transition to fairly weak NW flow. Enough forcing/moisture to keep slight to low end chance pops for showers or storms across portions of the area but thinking overall coverage should be rather meager. Temps Monday afternoon should be able to reach decently above climo with most of North GA in the low 90s and even parts of central GA in the mid 90s. Baker && .LONG TERM /Tuesday through Sunday/... Relatively dry extended forecast in store for the area with precipitation chances returning for the weekend. Cold front pushes into south Georgia Tuesday as broad upper level trough axis moves eastward off the east coast. Although the state remains sandwiched between the western CONUS high pressure ridge and the trough to the east through midweek, dry and less humid conditions are expected through Friday. Extended models continue to show moisture returning to the region by the weekend as another cold front drops through the Tennessee Valley and a tropical low rides along the northwest Gulf coast. Although there is plenty of uncertainty with the track/intensity of the tropical system, there is enough confidence to keep good chance pops in the weekend grids. Will need to continue to monitor. As for temperatures, model guidance is slightly warmer than previous runs, and unfortunately that means fewer days with highs in the low 80s through the extended. Regardless, low temperatures are near seasonal Tuesday through Friday with cloud cover keeping above normal lows in place for the weekend. Near normal highs are expected Tuesday and Wednesday with a warming trend / returning widespread low to mid 90s / in store by Friday. 31 && .AVIATION... 18Z Update... Stratocu deck has improved mainly near 3500-4500 ft and aside from an isolated chance for showers or TS, KMCN has a bit greater chance so is only site with tempo TSRA this afternoon. KMCN also could get some MVFR vsbys in the morning. Otherwise should be mostly clear overnight with winds transitioning initially from NE 4-7 kts to calm to light VRB winds. Weak front Monday could bring low end chance for showers or TSRA but for now will mention VCSH in afternoon with some SCT 4 kft. Winds switching out of NW 4-7 kts Monday with front. //ATL Confidence...18Z Update... Medium on Monday precip chances/coverage. High on all else. Baker && .PRELIMINARY POINT TEMPS/POPS... Athens 69 92 68 91 / 5 30 10 5 Atlanta 71 91 70 89 / 10 30 5 5 Blairsville 63 87 62 83 / 20 20 0 5 Cartersville 68 91 67 88 / 10 20 5 5 Columbus 71 92 71 93 / 10 40 10 10 Gainesville 69 89 68 88 / 10 30 5 5 Macon 68 94 69 96 / 10 20 10 10 Rome 70 93 67 90 / 10 20 0 5 Peachtree City 68 90 68 91 / 10 30 10 5 Vidalia 71 91 73 95 / 20 20 10 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Baker LONG TERM....31 AVIATION...Baker
Hazardous weather outlook, Jun 13, 11:35 AM EDT, 11 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1135 AM EDT Sun Jun 13 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-141545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1135 AM EDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Thunderstorms will be possible this afternoon into the evening hours across North and Central Georgia. A few strong to severe storms are possible, especially across central Georgia, with damaging wind, heavy rain, and frequent lightning being the primary threats. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There will be a chance of thunderstorms across North and Central Georgia Monday, then mainly confined to parts of central Georgia Tuesday. Dry conditions expected Wednesday through Friday. Thunderstorms will again be possible across North and Central Georgia on Saturday. The greatest chance will be during the afternoon and evening hours. A few stronger thunderstorms cannot be ruled out on any of these days, however no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Special weather statement, Jun 13, 10:22 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1022 PM EDT Sun Jun 13 2021
GAZ002-003-140245-
Catoosa GA-Walker GA-
1022 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CATOOSA AND NORTHWESTERN
WALKER COUNTIES UNTIL 1045 PM EDT...
At 1021 PM EDT...a strong thunderstorm was over Ridgeside, or near
Chattanooga...moving south at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain, Fairview,
Boynton, Beaumont, Lakeview, Chattanooga Valley, Blue Spring, Rock
Spring and Indian Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3484 8511 3480 8527 3485 8544 3492 8541
3498 8536 3499 8519
TIME...MOT...LOC 0221Z 000DEG 12KT 3502 8528
WIND...40MPHSpecial weather statement, Jun 13, 10:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1037 PM EDT Sun Jun 13 2021
GAZ001-140300-
Dade GA-
1037 PM EDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR DADE COUNTY UNTIL 1100 PM EDT...
At 1036 PM EDT...a strong thunderstorm was over Hicks Gap S.p., or 10
miles west of Chattanooga...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Trenton, Stephensville, New England, Morganville, Hooker, Cloudland
Canyon State Park, Cole City and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3498 8537 3495 8538 3487 8544 3483 8545
3478 8545 3479 8557 3498 8560
TIME...MOT...LOC 0236Z 032DEG 14KT 3503 8543
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:22 PM EDT | Special Weather Statement | FFC | Catoosa | 23 min |
| Jun 14, 2:18 PM EDT | Special Weather Statement | FFC | Dawson, Forsyth, Hall | 42 min |
| Jun 14, 2:59 PM EDT | Special Weather Statement | FFC | Heard, Troup | 31 min |
| Jun 14, 3:05 PM EDT | Special Weather Statement | FFC | Henry | 40 min |
| Jun 14, 3:07 PM EDT | Special Weather Statement | FFC | Hall | 38 min |
| Jun 14, 3:23 PM EDT | Severe Thunderstorm Warning | FFC | Heard, Meriwether, Troup | 52 min |
| Jun 14, 4:02 PM EDT | Special Weather Statement | FFC | Banks | 28 min |
| Jun 14, 4:15 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Spalding | 45 min |
| Jun 14, 4:17 PM EDT | Special Weather Statement | FFC | Harris, Troup | 43 min |
| Jun 14, 4:33 PM EDT | Special Weather Statement | FFC | Clayton | 42 min |
| Jun 14, 4:48 PM EDT | Special Weather Statement | FFC | Webster | 27 min |
| Jun 14, 4:52 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett, Newton, Rockdale, Walton | 38 min |
| Jun 14, 5:02 PM EDT | Special Weather Statement | FFC | Butts | 28 min |
| Jun 14, 5:16 PM EDT | Special Weather Statement | FFC | Taylor | 44 min |
| Jun 14, 5:34 PM EDT | Special Weather Statement | FFC | Newton, Rockdale | 26 min |
| Jun 14, 5:37 PM EDT | Special Weather Statement | FFC | DeKalb | 38 min |
| Jun 14, 6:17 PM EDT | Special Weather Statement | FFC | Morgan | 43 min |
| Jun 14, 6:25 PM EDT | Special Weather Statement | FFC | Bibb, Crawford | 50 min |
| Jun 14, 6:38 PM EDT | Special Weather Statement | FFC | Schley | 37 min |
| Jun 14, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Monroe | 50 min |
| Jun 14, 6:46 PM EDT | Special Weather Statement | FFC | Taliaferro | 44 min |
| Jun 14, 7:01 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Taliaferro, Warren, Wilkes | 44 min |
| Jun 14, 7:51 PM EDT | Special Weather Statement | FFC | Warren | 39 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.